Prolia treatment for osteoporosis

Posted by Veruska @veriska, Mar 7, 2017

I received the results from my bone test and they have recommended I start Prolia. I have read the side effects and I am concerned. Has anyone use this drug and if so what side effects have you experienced. Thank you

Interested in more discussions like this? Go to the Bones, Joints & Muscles group.

@ritafarmer

I agree that you should stand up for yourself. I see a rheumatologist for my osteoporosis treatment. Maybe you can continue to look for potential doctors while completing your cancer treatment.

Jump to this post

@mauikg I agree with ritafarmer my girlfriend was seeing an endocrinologist so other Dr,s can help besides an Orthopedic.Can you get to Mayo Clinic in Pheonix Az thats clean ser then Yale to talked about?

REPLY

You are going through too much to tolerate bad treatment by a medical practitioner. Perhaps there are options other than the endocrinologist. I am currently being treated by a rheumatologist for osteoporosis who is considered to be the leading expert in my location. My internist will treat patients with osteoporosis if they choose Prolia, but prefers that those considering Forteo be treated by the rheumatologist. As one who has also undergone chemotherapy, and now Prolia, I can understand that it would be a lot to be undergoing both at the same time. I received nasty treatment from the nursing staff at my oncologist office, and know that negativity in any form is not helpful to enduring treatment and making a recovery.

REPLY
@cairnmama

I, too, was concerned about the many side effects. I have been on Prolia for 2 years (ie. 4 injections) and have had no side effects. My latest bone density test showed an increase in density, which is the best part!

Jump to this post

How much of an increase did you have?

REPLY

I have 3.83 spine and 3.31 T scores. I started Prolia today after doing much research. I'm unable to take the tablets and doctor recommended the Prolia. I had it this a.m. and I'm still feeling sick from the injection. Very weak, heartbeat has been fast all day, nauseous and in the beginning, some breathing issues but nothing too bad that I felt I had to report. I'm hoping my body adjusts tonight when sleeping and I wake up feeling better. I also hope my reactions aren't worse tomorrow. Anyone else have a similar experience? Will it get better? Thank you in advance for any enlightening information.

REPLY

I have received 1 Prolia infusion and very much regret it. I started having pain in my hips and groin within one month and the pain then progressed to my shoulders and neck. Have had skin issues and mouth ulcers. My osteoporosis is a result of taking Anastrazol after my mastectomy. My current Oncologist has not been helpful as far as what I can do about my pain.

REPLY
@veras

I have received 1 Prolia infusion and very much regret it. I started having pain in my hips and groin within one month and the pain then progressed to my shoulders and neck. Have had skin issues and mouth ulcers. My osteoporosis is a result of taking Anastrazol after my mastectomy. My current Oncologist has not been helpful as far as what I can do about my pain.

Jump to this post

@veras Im sorry for your experience there have been post from people who have had bad experience then some who haven't if your Dr isn't helping find another Dr.you are your own advocate and you know your body .

REPLY

I took oral osteoporosis medication and had groin and leg pain, along with periodic stomach pain. When the bone pain/cramps became so severe it was waking me up nights, I stopped taking it. I started taking medication again a few years later at the urging of my doctor, but pain returned. I have now been off all osteoporosis drugs for a number of years. No bone pain and feel 100% better not taking anything! I have no intentions of taking prescription meds again until there is something that doesn't cause these side-effects and shows that it gives long-term benefits for osteoporosis. Good luck and hope you will feel better soon.

REPLY
@ritafarmer

I have been taking Prolia for two years, and i have not had anh side effects. Much better than the IV Reclast that i was taking before.

Jump to this post

I am making the decision today. Prolia or Reclast. I am concerned about the listed side effects. Please tell me your experiences with either. Thank you.

REPLY

I’ve had a bad experience with Prolia. Severe joint pain, mouth ulcers, psoriasis. My Oncologist told me that this type of reaction is rare. I would make sure you are doing full research before having any injection. Also, Prolia is very expensive – good to know this depending on your insurance situation.

REPLY
@marib

I am making the decision today. Prolia or Reclast. I am concerned about the listed side effects. Please tell me your experiences with either. Thank you.

Jump to this post

Good luck with your decision. I am struggling with that too. I’ve talked to several friends who are in Prolia and have had no problems at all. After doing research and having three docs and my PT advise me to go on the medication, I have decided to go ahead. My risk for a fracture is high. I will have the injection in a couple of weeks. I will say, I’m still apprehensive about it. I wish you the best.

REPLY

Has anyone had experience of stopping Prolia and what happened after they did?

REPLY
@marib

I am making the decision today. Prolia or Reclast. I am concerned about the listed side effects. Please tell me your experiences with either. Thank you.

Jump to this post

I am on Reclast ( one infusion) and have had no side effects that I can definitely say are from the Reclast. I will probably have to get on Prolia at some point in my life but am holding off until I feel it's unavoidable.

REPLY
Please sign in or register to post a reply.
  Request Appointment